Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Periods delayed, had taken azithromycin, hydrocortisone suppositories. Could this be causing delay?

I took azithromicin 1g December 9th. I also began hydrocortisone suppositories twice daily for a week (beginning December 14th) and was curious if this could delay my period. According to my period log, today, I am 14 days late. I took 2 pregnancy tests , both negative. I haven t had any cramps , sore/tender breasts, or any morning sickness . I work our regularly, and have been off my birth control for about a year now (due to it causing migraines) When should I take another test, and is it possible that these medications (and stress) are causing my period to be late.
Asked On : Sat, 5 Jan 2013
Answers:  2 Views:  281
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Well come to HCM
Both the clinical condition and medicines taken for that as you mentioned here some name of antibiotic this may cause irregular menses, but this comes to the normal as soon as you finished the course of medicine and got alright, if you do not have period then this may not be pregnancy, still the best way to rule out this is ultrasonography test, get it done to rule out pregnancy, your other associated symptoms may due to stress only, have a nice day.
Answered: Fri, 26 Dec 2014
I find this answer helpful
OBGYN, Maternal and Fetal Medicine Dr. Deepti Verma's  Response
Mar 2015
Hi dear, I have gone through your question and understand your concerns. Hydrocotisone suppositories can delay the periods as they contain steroids which are known to delay the periods due to their hormonal effect on the ovaries.
Stress also delays the periods.
If the urine pregnancy test is negative, then the pregnancy is ruled out.
Hope you found the answer helpful.
Dr Deepti Verma
Answered: Thu, 8 Oct 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor